CSN Login
Members Online: 7

Post Chemo Side Effects

bluecrab
Posts: 12
Joined: Apr 2003

Hello All,
I am new to the board and love the info,very helpful. I had Ovarian Cancer stage 2 Surgery in August '02, completed chemo Feb'03. Have my 1st 3mo/ checkup May 5th. I am dealing with joint pain in the legs, and weight gain from steroids that is not coming off. My abdomen is bloated looking. Anyone else have these "after effects". How long does it take to get over chemo? I am so much better, hate to complain, guess I hoped to be 100% over it all in a month or two. Thanks for reading and feedback!

jochan
Posts: 19
Joined: May 2001

Hello. I was diagnosed with Ovarian Cancer stage 3 in May 2001. Last Chemo (Taxol and Carboplatin) in Sep. 2001. It took me a year to feel a lot like my old self. During that one year I changed my lifestyle and diet. Still I could not get rid of my fatigue and fear (of it coming back). Then I decided to take up Qigong (Sep. 2002). In just one week my fatigue was gone and so was the fear. I recommend reading books written by survivors and doctors/nutritionist. My favourite: A woman's guide to healing from Breast cancer by Nan Lu and The Healer Within by Roger Jahnke. You can read more of my story at this web-site:http://www.cancerstory.com/story_article.jsp?article=story_jorevised.html
Take care. Jo

mirtle
Posts: 32
Joined: Mar 2003

Bluecrab, I love your name and blue crabs. I had chemo 10 years ago and the side effects took about 1 full year to wear off. I never did lose the weight. I don't even think about it anymore. I am currently in chemo again but I had nine years of remission which was great. I was diagnosed with stage IV ovarian cancer in 1993 and had six rounds of taxol/cisplatin (which is probably similar to carboplatin which I am getting now). I've said it before and I'll say it again, just live your life, have fun and don't worry about recurrence. If it comes back, like mine has, you just have to fight it again. Be careful with the bloated belly. That can be a sign of something going on. Have it checked out. We are SURVIVORS!! Enjoy it.

geelee
Posts: 2
Joined: Apr 2003

mirtle
I had to wite to you because you hd taxol cisplatin 10 yrs. ago. I had it just two yrs ago.
I too still have the weight giain, pain in legs arms and back. as i was finishing up these, i was told i had breast cancer too. the taxol and cisplatin were so hard on me i ws very week and either pssed out or fell, hard. injured my back and now have a cyst on the spine. one day i pray the pain will go away, then i can get rid of the pills geelee

mirtle
Posts: 32
Joined: Mar 2003

Geelee, sorry you have all that pain. Hope everything works out okay. Mirt.

bluecrab
Posts: 12
Joined: Apr 2003

Thanks for the replies. Found out the bloated belly was a hernia..My incision wasopen inside, the bloating was my intestines. I had exttensive repair surgery in May 03. Doing fine but restricted in lifting pushing and pulling or could re injure it. I am still having joint pain and am taking celebrex, but keeping moving is the best relief! Like the energizer Bunny! Ocassional "chemoBrain", but that is improving as well. Family and friends are very supportive. Love and survival is the best! I think the slight depression suffered is from fright because of the cancer, treatment and future. I live every day! Keep a journal, when I write down a problem then I can put it away. We are strong, This is NOT for whimps. Glad for so much!

caddy
Posts: 1
Joined: Apr 2003

I had the same chemo for six treatments - it was very hard on me - had to get blood transfusions after each treatment but I survived and had a second surgery for recheck and cancer all gone. I do have terrible leg aches and tingling and numbing of my fingers and toes. My doctor said it could last for a year or more or worse, I may never be rid of it. Good luck to you.

mberman01
Posts: 4
Joined: May 2003

Hello: It has been 3 years since I finished chemo-cisplatin and VP16 for testicular cancer. Still have the weight and some fatigue. I am now getting hormone replacement for low testosterone. For the first time since being diagnosed with cancer do I feel almost normal. For the tingling and numbness I actually found relief in hot mineral water at a local hot springs here in So. Cal. Maybe just me, but the tingling and numbness went away.

barbblue
Posts: 1
Joined: May 2003

Hi Bluecrab,
I,m new to this. I was diagnosed in Oct. 01 and finished chemo carbo/taxol in March 02. It been a full year now and I finally feel like myself again. I can walk at least a couple of miles a day. I starting to lose weight. Gained 20, have lost 5 now. I have no side effects anymore except some slight tingling in my toes. I really don't even notice it much anymore. Hang in there. It just takes a while.
Barb

bellestar
Posts: 3
Joined: Mar 2003

Bluecrab, I know all about the post-chemo legs, feet and back pain. I finished 10 rounds of chemo in August 2001 and still have the pain as if I were still taking chemo. I was given excessive amounts of the chemicals because my CA-125 was 2,800 when I had the first surgery. Since then, second look surgery and hernia repair. The oncologist is optimistic about my future and that makes the pain easier to deal with. However, most people do not understand, and my overweight problem just adds to the frustration of trying to get back into life. But, do not become discouraged. Too many people have gone ahead of us to indicate that we can and will survive.

My prayers are with you.
Nora

bluecrab
Posts: 12
Joined: Apr 2003

Thank You all for the replies. I had my first 3month checkup. CA125 and all else great, but the belly issue I mentioned, seems it is a hernia the size of a basketball. The surgeon, I went to a respected general surgeon for a 2nd opinion, is going to fix me up next Tuesday. Seems I "Popped" open all the way...the entire incision. The Gyn Oncologist thought a Plastic surgeon ( Tummy Tucker) could help me. I am devastated, even though I know my numbers are good. This will be a serious repair I am told. I am just very dissapointed about this new "hurdle". I know this will add to my "bouncing" back. I sometimes wonder how this can be happening to me, the original "healthy Queen" Thanks ya'll, I will keep you posted on my new flatter "I hope" tummy. The leg and joint aches by the way, are not related to the chemo according to the Gyno Oncologist. I told him he needed to do some reading on the subject since so many people have the problem. He said the fatigue I sometimes have is the only remaining side effect. I have a different surgeon, needless to say, doing this repair. Thanks again, bluecrab

daysia
Posts: 2
Joined: Apr 2003

hello i am also very new to this whole support group thing but i do feel that it would be a good thing to talk about it. i was diagnosed w/ a very rare type of ovarian cancer called germ cell at the age of 24. i was shocked because i considered myself a healthy mother of a 2 yr old daughter. i started out having irregular bleeding that was being misdiagnosed as if my period was regulating itself after stopping the pill. i finally decided to change doctors after 3 months of no change and thank the lord i did because even he( the new obgyn) tested me and said that i was pregnant even though iknew it was impossible. he figured i had a molar pregnancy and would have to do a dnc but after coming out of surgery w/ nothing i was rescheduled for a laporoscopy where he figured he was looking for a tubal he didnt know that he was going to find a grapefruit sized tumor and that was were my life took a very different turn. the only thing we can do in a situation like this is to put your faith in god and do whatever you need to do to get the end result accomplished which is LIFE. sorry i got going on a ramble there but back to your ? like alot of the others it took me about a year to feel good again but even almost 4 yrs later i still feel some of the effects like the weight gain and the neropothy in my hands and feet, my skin is very different and i have what you would basically call track marks on my arms and shoulders my doctor says that it is normal so i live w/ it and just be thankful that i can be here to see my kids grow up. i consider my son pretty much a blessig from god because w/the chemo and all they weren't sure that i would even be able to get pregnant even w/ help and he was definately a suprise. so just remember that if you keep your head up and believe that god will help you through that good can come out of a bad situation. thanks for listening and god bless you and best of luck

joeyb
Posts: 2
Joined: Dec 2003

hi my wife just finish treatment for germ cell tomor and has many side effects like joint pain, nueropaty in hands and i am wondering how you are doing now.

Joe

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network